MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Catalog Number SEP8
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01388.
 
Event or Problem Description
The patient was undergoing a medical procedure in the iliac artery using an indigo system aspiration catheter 8 (cat8) and an indigo system separator 8 (sep8).During the procedure, as the physician was passing the cat8 through the sheath, the cat8 kinked.The physician was able to suction the clot through the cat8 and pass the sep8 through the damaged portion of the cat8 until it was no longer able to advance at all due to the damage.The procedure was successfully completed by using a new cat8 and sep8.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8800603
Report Number3005168196-2019-01387
Device Sequence Number18888818
Product Code DXE
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Catalogue NumberSEP8
Device Lot NumberF83959
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005